Changing anti-depressives - adding pain medication....

Discussion in 'Fibromyalgia Main Forum' started by LindaD., Oct 9, 2002.

  1. LindaD.

    LindaD. New Member

    Well, here it goes:
    I finally got into the doc's office a week ago - not in full flare, but enough that when she touched me, I pushed her away - and was she shocked! She had no problem giving me something stronger for pain than Ultram - but told me not to take the two together. And, now, I am feeling much better.
    She also took me off of Wellbutrin and put me back on Effexor XR not only because of the depression, but also because she said that Effexor does have a certain amount of analgesic components which helps with the pain.
    But, coming off the Wellbutrin was miserable, and getting back on Effexor (first 37.5 x 7 days, then 75mg. every day) was a mess. I became teary, unsure of myself and how others throught of me; thinking I did not fit in and on and on. I was a mess.
    But, thanks to FMily, I was put on the right track - and I am doing much better mentally.
    I just want everyone here to know that there are days whenever you cannot handle the situations at hand; and support groups, like the ones I belong to are a lifesaver. If any of you do not have a daily support group, please consider finding one - they are really heaven-sent.
    Those personal monthly support groups that you attend are fine for info, a get-together monthly, but these that are online are a blessing.
    And, that is my message.
    Hope this helps others being changed from one medicine to another. It does get better.
    Wishing all many hugs and rainbow wraps - from and with
    Love,
    LindaD.
  2. LindaD.

    LindaD. New Member

    Well, here it goes:
    I finally got into the doc's office a week ago - not in full flare, but enough that when she touched me, I pushed her away - and was she shocked! She had no problem giving me something stronger for pain than Ultram - but told me not to take the two together. And, now, I am feeling much better.
    She also took me off of Wellbutrin and put me back on Effexor XR not only because of the depression, but also because she said that Effexor does have a certain amount of analgesic components which helps with the pain.
    But, coming off the Wellbutrin was miserable, and getting back on Effexor (first 37.5 x 7 days, then 75mg. every day) was a mess. I became teary, unsure of myself and how others throught of me; thinking I did not fit in and on and on. I was a mess.
    But, thanks to FMily, I was put on the right track - and I am doing much better mentally.
    I just want everyone here to know that there are days whenever you cannot handle the situations at hand; and support groups, like the ones I belong to are a lifesaver. If any of you do not have a daily support group, please consider finding one - they are really heaven-sent.
    Those personal monthly support groups that you attend are fine for info, a get-together monthly, but these that are online are a blessing.
    And, that is my message.
    Hope this helps others being changed from one medicine to another. It does get better.
    Wishing all many hugs and rainbow wraps - from and with
    Love,
    LindaD.
  3. Cactuslil

    Cactuslil New Member

    Linda...I don't know anymore who has known me here for a long time or if I am a newbie, which I am not, but with so many new, please forgive me for repeating certain issues.

    Mental illness is a strain. I'm 54 and had my first bout of anxiety requiring a physian at 13...I had a dear mother who held my hand through many a night as I went through the teen years.

    Well, I was taking deseryl and xanax when prozac hit. My psychiatrist was head of Charter Lane in Austin and he eagerly put me on this wonder med and I was just fine on the above regimen for atleast ten years when I decided to take a years sabatical and go into psychotherapy. I resigned my dayjob, moved from Austin closer to San Antonio, took a nice but small appartment for my daughter and myself and withdrew off of all medication and thus began the quest. Somehow I still managed to have a musical career working weekends and some studio in Austin but it was a rough go.

    What does that have to do with Linda you are probably asking...well..since I contracted FMS et al. I do not react to meds as I did before and I suffered a little known side effect that rarely accompanies SSRI's but in my case it did and it is called, in my case, Tardives Dystonia. In one other respondants case her reaction was called Tardives Dyskinesia. For atleast three if not four years I deteriated until my voice wavered when I spoke. I had tremors ultimately from eyebrow to big toe! Was diagnosed at one point w/Parkinsons! That was it! I began digging.

    What I dug up curled my almost bald head! Every symptom I had was listed under either seratonin syndrome or Tardives Dystonia! I stopped the SSRI I was taking and had an almost immediate reversal of symptoms and it was dramatic!

    I called my psychiatrist and he was somewhat surprised. He said he always watched for this with anti-psychotics but not with SSRIs! The subject is a long one and I am just touching the surface. Hopefully few of us will be struck with this rare side effect but if anyone reading this has this as a side effect, it is reversible with SSRI. If you have a reaction from Thorazine (I recently had a close call with a headstrong surgeon and I walked away from the hospital) it is irreversible in the instance with thorazine and therefore most important for this to be in your "permanant file".

    I am ever on my trek for wellness. I lost to ultimate retirement my "shrink" of eight years and have yet to feel comfortable with her replacement. I have a complex case both with mental illness and with FMS et al. NOW I have to have four surgical extractions lower mandible and we are trying to figure out how to do this in the least traumatic way then I have to find someway to pay for this...which is steep; in the meantime we are still playing with the diabetes! Lovely...I think I will go smell the flowers! Lil'